Alert archive / Utah / Lake Effect Snow Warnings in 2006
Lake Effect Snow Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this lake effect snow warning at Apr 17, 2006, 3:10 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:10 PM MDT (21:10 UTC)
- Expired
- Apr 18, 2006, 9:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this lake effect snow warning went out at Apr 17, 2:40 PM MDT, 30 minutes earlier.
Area forecast discussion, Apr 17, 2:40 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT MON APR 17 2006
.SYNOPSIS...A COLD STORM SYSTEM WILL CONTINUE TO AFFECT THE REGION
TONIGHT. THIS SYSTEM WILL MOVE EAST TUESDAY...ALLOWING HIGH PRESSURE
TO BUILD ACROSS THE REGION FOR THE LATTER HALF OF THE WEEK.
&&
.DISCUSSION...HEAVY SNOW ALONG THE BAROCLINIC ZONE HAS SHIFTED INTO
CENTRAL UTAH WITH COLD CLOUD TOPS IN PLACE THERE. IT BROUGHT
HEAVIEST SNOWFALL FROM SALT LAKE COUNTY SOUTH ALONG THE I-15
CORRIDOR TO BEAVER. REFER TO PUBLIC INFORMATION STATEMENT FOR
DETAILS. SURFACE COLD FRONT IS MOVING INTO SOUTHEAST UTAH THIS HOUR.
WIDESPREAD SNOW SHOWERS ARE INCREASING OVER NORTHERN UTAH AS THE
MAIN UPPER LOW AND COLD POOL ALOFT IS ARRIVING FROM NEVADA...EVIDENT
ON SATELLITE IMAGERY WITH COLD CLOUD TOPS AND WELL DEFINED VORT MAX.
THIS WILL CONTINUE SNOW SHOWERS INTO THE EVENING HOURS...WITH MAIN
ACCUMULATIONS IN THE HIGHER ELEVATIONS...BUT SOME ALSO IN THE
VALLEYS. LAKE ENHANCED BAND THAT EARLIER FORMED HAS DISSIPATED BUT
ADDITIONAL LAKE ENHANCEMENT WILL OCCUR THIS EVENING. WIND PROFILE IS
MOST FAVORABLE FOR A LAKE BAND AFTER 9 PM THIS EVENING WITH NEAR
UNIDIRECTIONAL NORTHWEST FLOW WITH STEEP LAPSE RATES IN A DEEP LAYER
THAT PERSIST THROUGH ABOUT 15Z. SUBSIDENCE INVERSION BEGINS TO
DEVELOP TUESDAY MORNING.
WE MANY NEED TO REISSUE THE SNOW ADVISORY FOR DAVIS AND SALT LAKE
COUNTIES...FOR SNOW SHOWERS AND LAKE BAND...ACCUMULATING BETTER
TONIGHT WITH SUNSET AND -11C 700 MB TEMPERATURES IF BAND DEVELOPS.
THE BAND POSSIBLY SHIFTS INTO THE TOOELE VALLEY BY EARLY TUESDAY
MORNING. MOUNTAINS WARNINGS WILL CONTINUE WITH HEAVIEST SNOW TO COME
IN THE SOUTHERN WASATCH RANGE. WILL LEAVE UP SNOW ADVISORY FOR
SOUTHERN/CENTRAL MOUNTAINS AND WASATCH PLATEAU AS WELL WITH UPPER
TROUGH ARRIVING THIS EVENING.
CYCLONIC FLOW FORECAST TO PERSIST INTO TUESDAY AFTERNOON WITH
SIGNIFICANT WARMING AT 500 MB BUT SLOW WARMING NEAR 700 MB LEVEL.
THIS KEEPS SUFFICIENT SHALLOW INSTABILITY THROUGH THE AFTERNOON FOR
SCATTERED VALLEY RAIN AND SNOW SHOWERS AND SNOW SHOWER IN THE
MOUNTAINS. HAVE INCREASE WEATHER FOR FAVORED NORTHERN AREAS ON
TUESDAY. ACTIVITY SHOULD DISSIPATE EARLY TUESDAY EVENING AS THE
UPPER LOW CONTINUES TO PULL AWAY AND WITH SUNSET. IT WILL BE COLD
NIGHT FOR NORTHERN AREAS WITH FROST FOR MOST VALLEY AREAS.
WARMING BEGINS ON WEDNESDAY BUT IS SLOW. SIGNIFICANT WARMING
THURSDAY AS AN UPPER RIDGE BUILDS OVER THE GREAT BASIN...WITH A WEAK
UPPER LOW MOVING INTO THE SOUTHWEST STATES. WARMING CONTINUES ON
FRIDAY ALONG WITH INCREASING SOUTHERLY FLOW INTO SATURDAY.
BOTH 12Z ECMWF AND GFS IN GOOD AGREEMENT THAT ANOTHER PACIFIC SYSTEM
WILL CLOSE OFF BUT DRIFT INTO UTAH SATURDAY NIGHT AND SUNDAY. THIS
WILL BE A WARMER SYSTEM BUT COULD HAVE WIDESPREAD SHOWERS IN THE
VALLEYS AND SNOW IN THE HIGHER ELEVATIONS.
&&
.HYDRO...COLDER TEMPERATURES AND FREEZING TEMPERATURES NEXT COUPLE
NIGHTS WILL SIGNIFICANTLY REDUCE RUNOFF. SIGNIFICANT RUNOFF LATTER
HALF OF THIS WEEK AS LOW ELEVATION SNOW QUICKLY MELTS BETWEEN 5000
AND 7000 FEET...THURSDAY THROUGH SATURDAY.
&&
.AVIATION...PRECIPITATION WILL BE SHOWERY THIS AFTERNOON SO MVFR
CEILINGS WILL PREVAIL AND BRIEF IFR VSBY AND CIGS IN HEAVY SNOW
SHOWERS. LAKE ENHANCEMENT TONIGHT WOULD BRING THE POSSIBILITY OF
IFR IN HEAVY SNOW SHOWERS...40 PERCENT CHANCE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HEAVY SNOW WARNING UNTIL 9 AM TUESDAY FOR UTZ006-UTZ007-UTZ008-
UTZ009.
SNOW ADVISORY UNTIL 10 PM TONIGHT FOR UTZ010-UTZ017
WY...NONE.
&&
TARDYHazardous weather outlook, Apr 17, 5:19 AM MDT, 9 hours 51 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:01 AM MDT | Wind Advisory | SLC | 14 hr |
Nearby
Lake Effect Snow Warnings in Utah, 2006Every lake effect snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.